Alert archive / Texas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 118, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jul 14, 2014, 6:59 PM CDT for Potter County, Randall County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 14, 2014, 6:59 PM CDT (23:59 UTC)
- Expired
- Jul 14, 2014, 7:38 PM CDT
- In force
- 39 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
Counties Potter County, TX, Randall County, TX
The radar
The Amarillo radar (KAMA), 18 km from the middle of the area, began a volume at 00:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 12.0 hours before the alert went out and 338 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -191 J/kg
- Mixed-layer LCL
- 1677 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 5:56 PM CDT, 1 hour 3 minutes earlier.
Area forecast discussion, Jul 14, 5:56 PM CDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 556 PM CDT MON JUL 14 2014 .AVIATION... FOR THE 00Z TAFS...THUNDERSTORMS ARE MOVING SOUTH ACROSS THE PANHANDLES THROUGH THE EVENING. HAVE VCTS AT SITES FOR BEST TIMES TO SEE STORMS WITH TEMPO GROUPS WHEN I THINK STORMS WILL ACTUALLY IMPACT TERMINALS. AFTER STORMS ROLL THROUGH WINDS DIE DOWN BEFORE THEY SWING AROUND TO OUT OF THE EAST/SOUTHEAST TOMORROW. AMENDMENTS MAY BE NEEDED TO HELP NAIL DOWN TIME OF STORMS IMPACTING TAF SITES THROUGH THE EVENING. MOULTON && .PREV DISCUSSION... /ISSUED 307 PM CDT MON JUL 14 2014/ DISCUSSION... TODAY AND TONIGHT... AN OUTFLOW BOUNDARY IS KICKING OFF STORMS MOSTLY JUST SOUTH OF RANDALL/ARMSTRONG COUNTIES THIS AFTERNOON IN AN AREA OF ROUGHLY 1500-2000 J/KG MLCAPE. SOME OF THE STORMS MAY SPREAD INTO AREAS LIKE HEREFORD, BOOTLEG, OR CANYON BUT THE BULK OF THIS AFTERNOON PULSE ACTIVITY WILL STAY SOUTH AND WEST OF AMARILLO. ANOTHER AREA OF CONVECTION HAS FIRED IN ERN CO/WRN KS AND IT WILL MOVE S AND E INTO THE PANHANDLES THIS EVENING. THIS ROUND COULD MOVE THROUGH THE WESTERN HALF OF THE AREA OVERNIGHT TONIGHT AND HAVE TRENDED BETTER PRECIP CHANCES THAT DIRECTION FOR THE OVERNIGHT PERIOD. THREATS-WISE...HEAVY RAIN IS STILL THE BIGGEST THREAT WITH PWATS IN EXCESS OF 1.5 INCHES AT TIMES, DEEP WARM CLOUD LAYERS, AND GENERALLY SLOW STORM MOTIONS. HAVE NOT ISSUED A FLASH FLOOD WATCH DUE TO MOSTLY DRY ANTECEDENT GROUND CONDITIONS AND ISOLATED NATURE OF EXPECTED HIGHER RAINFALL TOTALS. SUFFICIENT SHEAR EXISTS FOR ORGANIZED CONVECTION IN THE NRN HALF OF THE AREA THIS EVENING AND SEVERE CELLS WITH GOLF BALL SIZE HAIL ALREADY REPORTED IN KS ARE EVIDENCE OF THIS. FCST MLCAPE VALUES OF UPWARDS OF 2000 J/KG WILL SUPPORT ISOLATED SVR CONVECTION WITH LARGE HAIL AND STRONG GUSTY WINDS THE MAIN THREATS. SIMPSON TOMORROW AND BEYOND... LOOKS LIKE THE SECONDARY FRONT WILL BE ABLE TO MAKE ITS FINAL PUSH THROUGH THE AREA AND BRING BELOW NORMAL TEMPERATURES THROUGH THE REMAINDER OF THE WORK WEEK. ANOTHER ROUND OF STORMS LOOK TO INVADE THE PANHANDLES FROM THE NORTH, BUT THIS TIME THINK BEST CHANCES WILL HOLD OFF TILL SUNSET OR LATER. THINK STORMS SHOULD CONGEAL IN COLORADO/KANSAS AND MOVE THROUGH AT LEAST THE WESTERN PORTIONS OF THE PANHANDLES OVERNIGHT. AGAIN THINK THE GREATEST THREAT COULD BE HEAVY RAIN, ESPECIALLY OVER AREAS THAT ALREADY GOT RAIN LAST NIGHT AND PLACES THAT GET MORE RAIN TONIGHT. ANOTHER SHORTWAVE WILL MOVE ACROSS NORTHEAST OF THE AREA AND CONTINUE THE RAIN CHANCES INTO WEDNESDAY AND WEDNESDAY NIGHT. THINK BEST CHANCES FOR RAIN WILL BE ON ANY REMNANT BOUNDARIES LEFT IN THE AREA, WHICH PROBABLY WONT TAKE SHAPE UNTIL THE AT LEAST 24 HOURS BEFORE WEDNESDAY EVENING. THINK STORMS COULD BE STRONG TO SEVERE ACROSS PARTS OF THE AREA THIS DAY AS WINDS AT THE SURFACE SHOULD BE OUT OF THE EAST/SOUTHEAST AND NORTHWEST FLOW ALOFT LEADS TO DECENT DIRECTIONAL SHEAR. THIS ALONG WITH MODERATE CAPE COULD LEAD TO ORGANIZED STORMS NEAR THE BOUNDARY. WHILE AT THE MOMENT IT LOOKS LIKE THE BOUNDARY AND ASSOCIATED STRONG STORMS SHOULD STAY SOUTH OF US THINGS DEFINITELY COULD CHANGE OVER THE NEXT 24-48 HOURS, SO WE WILL DEFINITELY HAVE TO KEEP AN EYE ON THIS AS IT IT EVOLVES. WE WILL SLOWLY DRY OUT STARTING THURSDAY MORNING AS THE BULK OF THE PRECIPITATION MOVES TO OUR SOUTHEAST AND SOME RIDGING BUILDS IN. LOOKS LIKE ANOTHER SMALL KICKER OF A SHORTWAVE MIGHT MOVE ACROSS AND BRING PRECIP NORTHEAST OF THE AREA. AT THE SAME TIME LOOKS LIKE WE WILL NEAR NORMAL TO ABOVE NORMAL TEMPS AT THE END OF THE PERIOD. MOULTON && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 19/19
Hazardous weather outlook, Jul 14, 3:19 PM CDT, 3 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 319 PM CDT MON JUL 14 2014 OKZ001>003-TXZ001>020-150900- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 319 PM CDT MON JUL 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE NORTHERN TEXAS PANHANDLE AND OKLAHOMA PANHANDLES THROUGH TONIGHT. WIND GUSTS UP TO 70 MPH AND HAIL UP THE SIZE OF PING PONG BALLS WILL BE POSSIBLE WITH THE STRONGEST STORMS ALONG WITH HEAVY RAINFALL THAT MAY CAUSE LOCALIZED FLASH FLOODING. SCATTERED THUNDERSTORMS ARE ALSO POSSIBLE ACROSS THE CENTRAL AND SOUTHERN TEXAS PANHANDLES THROUGH TONIGHT. WIND GUSTS UP TO 55 MPH AND HEAVY RAINFALL ARE POSSIBLE WITH THE STRONGEST OF THESE STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS WILL BE POSSIBLE OFF AND ON TUESDAY THROUGH FRIDAY NIGHT WITH THE BEST CHANCES FOR STORMS BEING TUESDAY EVENING AND NIGHT AND WEDNESDAY NIGHT. WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME...BUT WIND GUSTS OF UP TO 55 MPH ALONG WITH VERY HEAVY RAINFALL AND FLASH FLOODING WILL BE THE MAIN HAZARDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Jul 14, 5:08 PM CDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 508 PM CDT MON JUL 14 2014 TXZ006-007-011-012-142300- HARTLEY TX-MOORE TX-OLDHAM TX-POTTER TX- 508 PM CDT MON JUL 14 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN POTTER...EASTERN OLDHAM...SOUTHWESTERN MOORE AND SOUTHEASTERN HARTLEY COUNTIES UNTIL 600 PM CDT... AT 508 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES EAST OF CHANNING TO 14 MILES SOUTHWEST OF CHANNING...MOVING EAST AT 20 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. * LOCATIONS IMPACTED INCLUDE... VALLEY DE ORO... BOYS RANCH... MASTERSON... THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 41 AND 44. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3555 10163 3520 10234 3554 10273 3574 10211 TIME...MOT...LOC 2208Z 285DEG 10KT 3565 10218 3556 10251 CLK
Local storm report, Jul 14, 5:13 PM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
513 PM CDT MON JUL 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 PM TSTM WND GST 3 SW DALHART 36.03N 102.55W
07/14/2014 M58 MPH HARTLEY TX ASOS
&&
EVENT NUMBER AMA1400587
ABMSpecial weather statement, Jul 14, 5:17 PM CDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 517 PM CDT MON JUL 14 2014 TXZ001-006-142300- DALLAM TX-HARTLEY TX- 517 PM CDT MON JUL 14 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HARTLEY AND SOUTHWESTERN DALLAM COUNTIES UNTIL 600 PM CDT... AT 516 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 8 MILES SOUTHWEST OF WARE...OR 19 MILES WEST OF DALHART...MOVING SOUTH AT 20 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS OF NORTHWESTERN HARTLEY AND SOUTHWESTERN DALLAM COUNTIES. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3630 10305 3633 10274 3579 10270 3583 10305 TIME...MOT...LOC 2217Z 346DEG 10KT 3612 10284 CLK
Local storm report, Jul 14, 5:19 PM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
519 PM CDT MON JUL 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND GST 3 SW DALHART 36.03N 102.55W
07/14/2014 M58 MPH HARTLEY TX ASOS
&&
EVENT NUMBER AMA1400588
ABMSpecial weather statement, Jul 14, 6:05 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 605 PM CDT MON JUL 14 2014 TXZ012-013-016>018-142345- ARMSTRONG TX-CARSON TX-DEAF SMITH TX-POTTER TX-RANDALL TX- 605 PM CDT MON JUL 14 2014 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHWESTERN ARMSTRONG... SOUTHWESTERN CARSON...NORTHERN RANDALL...SOUTHEASTERN POTTER AND EXTREME EASTERN DEAF SMITH COUNTIES UNTIL 645 PM CDT... AT 600 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 8 MILES NORTH OF CANYON...MOVING NORTHEAST AT 30 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. * LOCATIONS IMPACTED INCLUDE... CANYON... AMARILLO... UMBARGER... LAKE TANGLEWOOD... TIMBERCREEK CANYON... THIS INCLUDES INTERSTATE 27 BETWEEN MILE MARKERS 104 AND 123. THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 59 AND 83. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY...TURN AROUND DONT DROWN. LAT...LON 3545 10189 3524 10156 3487 10193 3499 10218 TIME...MOT...LOC 2305Z 206DEG 25KT 3512 10195 CLK
Special weather statement, Jul 14, 6:47 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
647 PM CDT MON JUL 14 2014
TXZ011>014-016>019-150030-
ARMSTRONG TX-CARSON TX-DEAF SMITH TX-DONLEY TX-GRAY TX-OLDHAM
TX-POTTER TX-RANDALL TX-
647 PM CDT MON JUL 14 2014
...SIGNIFICANT WEATHER ADVISORY FOR ARMSTRONG...SOUTHERN CARSON...
RANDALL...SOUTHERN POTTER...SOUTHERN OLDHAM...EXTREME SOUTHWESTERN
GRAY...WESTERN DONLEY AND DEAF SMITH COUNTIES UNTIL 730 PM CDT...
AT 646 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF
SIMMS TO 4 MILES WEST OF CANYON TO 7 MILES NORTHWEST OF HOWARDWICK...
MOVING SOUTHEAST AT 25 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.
* LOCATIONS IMPACTED INCLUDE...
HEREFORD... CLARENDON... CLAUDE...
CANYON... AMARILLO... VEGA...
SIMMS... DAWN... LELIA LAKE...
HOWARDWICK... GREENBELT LAKE... WAYSIDE...
WASHBURN... GOODNIGHT... UMBARGER...
PALO DURO CANYON... LAKE TANGLEWOOD... BUFFALO LAKE...
THIS INCLUDES INTERSTATE 27 BETWEEN MILE MARKERS 91 AND 123.
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 6 AND 120.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN.
LAT...LON 3474 10256 3530 10305 3518 10093 3475 10068
TIME...MOT...LOC 2347Z 329DEG 34KT 3508 10274 3499 10199
3507 10102
CLKThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 8:27 PM CDT | Special Weather Statement | AMA | Carson | 48 min |
| Jul 13, 9:18 PM CDT | Special Weather Statement | AMA | Gray, Hemphill, Roberts | 42 min |
| Jul 14, 4:02 PM CDT | Special Weather Statement | AMA | Dallam | 43 min |
| Jul 14, 4:24 PM CDT | Special Weather Statement | AMA | Dallam | 51 min |
| Jul 14, 5:06 PM CDT | Severe Thunderstorm Warning | AMA | Dallam, Hartley | 54 min |
| Jul 14, 5:08 PM CDT | Special Weather Statement | AMA | Potter | 52 min |
| Jul 14, 5:17 PM CDT | Special Weather Statement | AMA | Hartley | 43 min |
| Jul 14, 5:38 PM CDT | Severe Thunderstorm Warning | AMA | Dallam, Hartley | 43 min |
| Jul 14, 5:44 PM CDT | Severe Thunderstorm Warning | AMA | Hartley, Moore, Potter | 61 min |
| Jul 14, 6:05 PM CDT | Special Weather Statement | AMA | Potter, Randall | 40 min |
| Jul 14, 6:47 PM CDT | Special Weather Statement | AMA | Armstrong, Deaf Smith, Donley, Randall | 43 min |
| Jul 14, 3:02 PM CDT | Severe Thunderstorm Warning | AMA | Cimarron, Texas | 88 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.